[Skip to Content]
[Skip to Content Landing]
Article
June 16, 1956

REACTIONS TO MEPROBAMATE

JAMA. 1956;161(7):644. doi:10.1001/jama.1956.02970070076027

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:—  I am writing to you at the request of several of my Southern California colleagues. We have been besieged during the past several months by requests for meprobamate (Miltown and Equanil). Patients we have not seen for years call and demand that one of these be released to them. I would like to report two similar reactions, both occurring within one hour after the first tablet was taken, with both patients being incapacitated and utterly miserable for a period lasting from three to seven days. The first patient, a 59-year-old woman, was severely upset by matrimonial difficulties and experienced severe head and neck pains. After a careful examination, I found her to be suffering from severe nervous tension and Equanil was prescribed, one tablet (400 mg.) in the morning and one in the late afternoon. The patient took her first tablet at approximately 3 p. m., and

First Page Preview View Large
First page PDF preview
First page PDF preview
×